Alert archive / Oklahoma / Flash Flood Watches in 2009
Flash Flood Watch 6, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at May 10, 2009, 4:15 AM CDT for 4 counties in Oklahoma. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2009, 4:15 AM CDT (09:15 UTC)
- Expired
- May 12, 2009, 4:02 AM CDT
- In force
- 48 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Choctaw County, OK, Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 130 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 10, 4:05 AM CDT, 10 minutes earlier.
Area forecast discussion, May 10, 4:05 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 405 AM CDT SUN MAY 10 2009 .DISCUSSION... CONVECTIVE COMPLEX HAS DEVELOPED IN FAR SOUTHEAST OKLAHOMA OVERNIGHT. ALTHOUGH THE HEAVIER RAINFALL WILL BE WINDING DOWN OVER THE NEXT FEW HOURS...FEEL IT IS PRUDENT TO ISSUE A FLASH FLOOD WATCH EFFECTIVE FROM NOW UNTIL 18Z MONDAY FOR FAR SOUTHEAST OKLAHOMA AS ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE LATER TONIGHT AND MONDAY MORNING. FOR TODAY...IT LOOKS LIKE FAIRLY WIDESPREAD ALBEIT LIGHT RAINFALL WILL BE THE RULE ALONG WITH CONSIDERABLE CLOUD COVER. THIS SHOULD HOLD TEMPERATURES DOWN INTO THE 60S. WITH A FRONTAL BOUNDARY CONTINUING TO LINGER JUST TO OUR SOUTH...ANOTHER CONVECTIVE COMPLEX LOOKS IMMINENT LATER TONIGHT INTO MONDAY MORNING WITH SOUTHEAST OKLAHOMA MOST UNDER THE GUN FOR HEAVY RAINFALL AMOUNTS. THE FRONTAL BOUNDARY WILL MAKE A BETTER NORTHWARD MOVE BY MONDAY NIGHT AND TUESDAY WITH ADDITIONAL HEAVY RAINFALL POSSIBLE SOMEWHERE IN THE FORECAST AREA DURING THIS TIME PERIOD. TEMPERATURES WILL WARM QUICKLY ONCE THE FRONT MOVES TO THE NORTH LATE TUESDAY OR TUESDAY EVENING WITH MINIMUMS TUESDAY NIGHT REMAINING VERY MILD. A COLD FRONT IS STILL SLATED TO MOVE INTO NORTHEAST OKLAHOMA BY LATE WEDNESDAY OR WEDNESDAY EVENING LIKELY ACCOMPANIED BY A SIGNIFICANT ROUND OF CONVECTION. THE LATEST DATA NOW SUGGESTS THAT THIS FRONT WILL AGAIN HANG UP NEAR THE RED RIVER THURSDAY BEFORE LIFTING BACK NORTH OF THE AREA BY LATE FRIDAY. THUS THE POTENTIAL FOR SIGNIFICANT RAINFALL WILL CONTINUE THROUGH FRIDAY. A BREAK IN THE WEATHER LOOKS TO TAKE PLACE FRIDAY NIGHT AND SATURDAY BEFORE ANOTHER COLD FRONT MOVES INTO THE AREA LATE SATURDAY NIGHT AND SUNDAY WITH YET ANOTHER ROUND OF SIGNIFICANT CONVECTION. DID NOT STRAY FAR FROM GUIDANCE TEMPERATURES OR POPS THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 53 69 56 / 80 60 60 50 FSM 66 55 66 57 / 80 70 60 40 MLC 66 55 64 59 / 70 70 60 50 BVO 67 50 70 52 / 70 50 50 40 FYV 64 52 66 53 / 80 60 40 30 BYV 64 51 66 53 / 70 60 30 20 MKO 66 54 66 57 / 80 60 60 50 MIO 67 50 69 53 / 70 40 30 20 F10 66 54 64 57 / 80 70 60 50 HHW 69 57 67 60 / 60 70 60 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR OKZ049-OKZ053. AR...NONE. && SHORT TERM...21 LONG TERM....05 PLATE
Hazardous weather outlook, May 9, 10:21 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1021 PM CDT SAT MAY 9 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1021 PM CDT SAT MAY 9 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT AS WARM AIR ALOFT OVERRUNS THE COOLER AIR AT THE SURFACE. THE BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS WHERE THE ELEVATED INSTABILITIES WILL BE MORE FAVORABLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE DAILY THROUGH MUCH OF NEXT WEEK. THESE CHANCES WILL BE DRIVEN BY FRONTAL BOUNDARIES PASSING THROUGH THE AREA...WITH BOTH HEAVY RAIN AND SEVERE WEATHER POTENTIAL OCCURRING WITH EACH ROUND OF THUNDERSTORMS. MANY LOCATIONS HAVE RECEIVED EXCESSIVE RAINFALL OVER THE PAST FEW WEEKS...WHICH WILL SUPPORT BOTH CONTINUED FLASH FLOOD AND RIVER FLOOD CONCERNS. EMERGENCY MANAGEMENT PLANNING STATEMENT... THE ACTIVE WEATHER PATTERN WILL CONTINUE AND RESPONSES TO BOTH FLASH FLOODING AND SEVERE WEATHER ARE POSSIBLE FOR MUCH OF THE UPCOMING WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 10, 1:57 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
157 AM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL ANTLERS 34.23N 95.62W
05/10/2009 E1.00 INCH PUSHMATAHA OK LAW ENFORCEMENT
&&
GEWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 31 min |
| May 10, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 55 min |
| May 10, 4:25 AM CDT | Flash Flood Warning | TSA | Choctaw | 4 hr |
| May 10, 10:00 AM CDT | Flash Flood Warning | TSA | Choctaw | 6 hr |
| May 10, 12:23 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| May 10, 4:02 PM CDT | Areal Flood Warning | TSA | Choctaw, Pushmataha | 4 hr |
Nearby
Flash Flood Watches in Oklahoma, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.